My daughter is almost 7.She was dx with ADHD at 5 and tried several stimulants and strattera over the past two years.They all caused tics and made her behavior worse.She was on Lexapro for 3 days and her teacher came out to my car after school to get me to come see what she had done.She wrote all over the floor and was extremely hyper.She chewed her shirt sleeve up and ate pencils all day.
Her dr put her on topamax 3 weeks ago.I asked him about bipolar because I have 2 brothers with it.He said he doesn't think she has it.He said the topamax was to help her tics and calm her down a bit.After I got home I looked it up and it's a newer mood stabilizer for bipolar.
I have a different child now.She is not hyper at all and the tics are completely gone.Her teacher said she can finally sit in her desk and do her work.She's still bothering her classmates but has improved alot.She done 3 homework sheets yesterday by herself.I didn't even read the directions for her.Her excessive chewing as stopped too.
Now I'm curious.Could she have bipolar?Was she misdiagnosed with ADHD?Is that why she reacted the way she did on stimulants and Lexapro?
I hate to brag because it never seems to last.Everytime we seemed to get her meds right in the past,it was short lived.I really think this could be it.Wish us luck.
I was prescribed Topamax for bipolar and after taking it for a couple of weeks i had to stop it. i absolutely could not function on it. My therapist said it was very obvious that my thoughts had slowed down and my speech was noticably slower and i felt like i couldn't think at all... so it wasn't a good one for me personally, but it's definitely used to treat bipolar...